| Home | E-Submission | Sitemap | Contact Us |  
top_img
J Korean Soc Emerg Med > Volume 13(4); 2002 > Article
Journal of The Korean Society of Emergency Medicine 2002;13(4): 600-604.
A Case of Reversible Catecholamine Induced Cardiomyopathy by Retrobulbar Epinephrine Injection
Won Young Kim, Won Kim, Jae Ho Lee, Gyu Chong Cho, Jung Suck Hong, Shin Ahn, Kyoung Soo Lim
Department of Emergency Medicine, University of Ulsan College of Medicine, Asan Medical Center, Seoul, Korea. wkim@amc.seoul.kr
ABSTRACT
Catecholamine induced cardiomyopathy is well known in pheochromocytoma, subarachnoid hemorrhage patients and in patients who received with large amount of exogenous catecholamine for therapeutic use. Few cases have been reported after short time exposure of excessive exogenous catecholamine. Furthermore only one case has been reported after clinically relevant dose of exogenous catecholamine in Japan. We describe a 38-year-old female presented as chest pain and presyncope after retrobulbar injection of a small dose epinephrine for opthalmologic surgery. The echocardiography and the cardiac specific enzyme of her demonstrated cardiomyopathy. Her cardiac funcion was nearly normalized after dopamine and dobutamine therapy. We report a case of cardiomyopathy induced by a clinical acceptable dose of retrobulbar epinephrine injection in a patient with no evidence of heart disease.
Key words: Catecholamine, Cardiomyopathy
TOOLS
PDF Links  PDF Links
Full text via DOI  Full text via DOI
Download Citation  Download Citation
Share:      
METRICS
1,245
View
6
Download
Related article
Atypical (Inverted) Stress Cardiomyopathy due to Epinephrine Injection  2014 June;25(3)
Editorial Office
The Korean Society of Emergency Medicine
TEL: +82-62-226-1780   FAX: +82-62-224-3501   E-mail: 0012194@csuh.co.kr
About |  Browse Articles |  Current Issue |  For Authors and Reviewers
Copyright © The Korean Society of Emergency Medicine.                 Developed in M2PI